MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that two epic biliary endoscopic stents were to be used to treat a malignant hilar biliary obstruction during a bilateral stenting procedure performed on (b)(6) 2022.During the procedure, while trying to deploy the stents side by side, one epic biliary stent was deployed successfully however, the second epic biliary stent did not deploy.The physician tried to pull the catheter but still the second epic biliary stent was unable to release from the delivery system.The second epic biliary stent was removed from the patient undeployed but when the stent was coming out of the scope it was partially deployed.A plastic stent was implanted to complete the procedure.There were no patient complications reported due to this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on may 04, 2022 that two epic biliary endoscopic stents were to be used to treat a malignant hilar biliary obstruction during a bilateral stenting procedure performed on (b)(6) 2022.During the procedure, while trying to deploy the stents side by side, one epic biliary stent was deployed successfully however, the second epic biliary stent did not deploy.The physician tried to pull the catheter but still the second epic biliary stent was unable to release from the delivery system.The second epic biliary stent was removed from the patient undeployed but when the stent was coming out of the scope it was partially deployed.A plastic stent was implanted to complete the procedure.There were no patient complications reported due to this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a15 captures the reportable event of axios stent partially deployed.Block h10: an epic biliary endoscopic stent and delivery system were returned for analysis.Visual examination of the returned device found the stent partially deployed.The pull grip was partially retracted and the lock is no longer on the rack.X-ray was performed and kinks were also noted on the outer sheath and nosecone.No other problems were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.A product labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.Additionally, the dfu warns that "premature removal of the safety lock may result in an unintended deployment of the stent" and "if repositioning of the delivery system is required, reinserting the safety lock will prevent inadvertent deployment." based on the available information, the investigation concluded that the reported event was likely due to the failure to follow the manufacturer's instructions.The lock was not received on the rack which likely contributed to the reported event of stent partial deployment.Furthermore, the kinks noted on the device, possibly occurred during handling for shipment.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a15 captures the reportable event of axios stent partially deployed.Block h10: an epic biliary endoscopic stent and delivery system were returned for analysis.Visual examination of the returned device found the stent partially deployed.The pull grip was partially retracted, and the lock is no longer on the rack.X-ray was performed and kinks were also noted on the outer sheath and nosecone.No other problems were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.A product labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Additionally, the ifu warns that "premature removal of the safety lock may result in an unintended deployment of the stent" and "if repositioning of the delivery system is required, reinserting the safety lock will prevent inadvertent deployment." the lock was not received on the rack which likely contributed to the reported event of stent partial deployment.Furthermore, the kinks noted on the device, possibly occurred during handling for shipment.Based on the available information, the investigation concluded that the reported events and observed failures were likely due to factors encountered during the procedure.Therefore, the most probable cause is based on the available information is adverse event related to procedure.Block h11: block h6 (device code) has been corrected.
 
Event or Problem Description

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14523010
Report Number3005099803-2022-02823
Device Sequence Number6635496
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public08714729896968
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Model NumberM00572340
Device Catalogue Number7234
Device Lot Number0028545651
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer08/10/2022
10/27/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date08/31/2022
11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight62 KG